Is there a link between caffeine use, epileptic seizures, and bipolar disorder?

No. Caffeine use definitely does not cause either seizures or bd, nor is there a link between seizures and bd. Although a number of anticonvulsants turn out to be effective treatments for bd too, that does not mean that bd is a seizure disorder. Often, classes of medications work for a variety of unrelated disorders.
Possibly. Many with bipolar d/o also have seizure d/os and vice a versa, particulary partial-complex seizures also known as temporo-limbic epilepsy. Caffeine has been known to lower one's seizure threashold making certain seizures more likely and possibly worse. Good question.

Related Questions

I have anxiety, specifically social anxiety and I have depression, also epilepsy. I feel I might have something else instead. Bipolar disorder? Help

See a psychiatrist. You do have a lot of symptoms that begs going to see a psychiatrist to sort out. All of the symptoms could trigger each other and you have to be careful that whatever medications you will be prescribed does not trigger your epilepsy. Read more...
See a psychiatrist. Mood disorders such as major depression and bipolar disorder are often coexistence with anxiety disorders. Risk factors for bipolar disorder include a personal history of mania, a family history of bipolar disorder, early onset depression, inadequate response to multiple antidepressants and/or a paradoxical response to antidepressants. Read more...

I have Epilepsy, I would like to take Maca, Concerns? 12 years seizure free. I handle stimulants well like caffeine, guarana.

Seek advice. You'll need to seek specific advice for your situation from a doctor or pharmacist licensed in the US. Here is some general information on Maca from webMD about its uses and precautions: http://www.webmd.com/vitamins-supplements/ingredientmono-555-maca.aspx?activeingredientid=555 Do seek specific individual medical advice from your doctor before taking this product. Read more...
Depends. Maca is not a stimulant and there have not been any information about it lowering the seizure threshold. It has an affect on the hypothalamic system and hormonal balance (thus some use it for menopausal symptoms). If you have no endocrine problems (ex: low thyroid) it is probably safe for you and may even help with seizure control due to better sleep quality. Read more...

Would taking the caffeine-free version of hydroxycut have any interaction with the lithium carbonate I take for my bipolar disorder?

Bipolar. Lithium can be both good and bad. Please let the doctor who is caring for you know your concerns. Lithium may have an effect on your thyroid or parathyroid gland that needs evaluation. If you can, go online and look up side effects of lithium. Doesn't cause problems often but once is enough. Read more...

Hello, I have been prescribed carbamazepine to treat a bipolar 2 disorder. Is this sensible (i thought it was for epilepsy, ADHD or b1 disorder)?

Bipolar disorder. Carbmazepine is also a 'mood stablizer' and it is effective in this disorder. Some times antipsychotics such as abilify, (aripiprazole) risperdol and others may need to be added. Read more...
Okay medicine. Although Carbamazepine is not first line treatment for bipolar disorder ii it has been studied and is shown to been effective. It has several possible side effects and lab studies may be helpful for catching some of the side effects. It is a medicine that interacts with other medicines in strong ways at times so I am sure your physician is factoring that in. Stay safe! Read more...

I need help! How do I know if I have epilepsy/seizure disorder?

Get to a Neurologist. An EEG can confirm this or rule it out potentially if your having symptoms while being monitored. Read more...

Are these symptoms of a type of seizure disorder or are they of epilepsy?

Need more info. Epilepsy is the clinical condition of a risk for seizures. A single seizure event may occur due to a cause that can resolve. Recurrent seizures with or without cause become epilepsy. Epilepsy may be cured if seizures stop occurring and medication is stopped. Read more...